AF Association
13,172 members16,056 posts

Atrial Tachycardia has taken over

After nearly 13 weeks of a relatively trouble free heart after my last ablation, at 4:00 on Monday morning I flipped into Tachycardia.

Attempts to right things with PIP Bisoprolol failed and only led to me overdosing which made me feel very unwell. I then had Ectopic beats at Bradycardia rate interspersed with bouts of NSR lasting long enough to get my hopes up only to be dashed each time.

On the instructions of my cardiology rhythm nurse I got an ECG done at my GP surgery.

On faxing the results to the hospital they called me and have asked me to arrive at the Catheter Lab 1st thing Friday.

They have told me they will inject me with a drug called Adenosine that will momentarily stop the conduction from the atrium to the ventricle to enable them to identify where the Tachycardia is coming from.

Hopefully once they identify what is going on, they will be able to sort me out as I am feeling very rough (100-150bpm).

The best description of how I feel is it is like a severe dose of the Flu without the runny nose plus all the usual nausea and symptoms I am so familiar with.

I will let you know how I get on.

Pete

27 Replies
oldestnewest

All sound very familiar Pete. Never had Adenosine as usually go straight to DCCV but I know what it is used for. Good luck on Friday I know what that rate feel like.

1 like
Reply

Thanks Bob Yes I have always had DCCV but for AF.

Tachycardia is a totally new experience and only arrived a few weeks ago but not as violent as it is now.

For me and has now prevailed for 2 ½ days with little let up.

Pete

Reply

Atrial tachycardia is a common side effect of AF particularly after ablation. Happened to me as I was getting on a plane to France to see my sister once and I was at 140 bpm for about three weeks before I was able to get DCCV and back to NSR. Not nice I know. You get used to it like everything if you have a positive outlook.

1 like
Reply

Thanks Bob

Yes I am getting used to it but every minute is too much.

Hope they do a DCCV on Friday once they have identified the source.

My big worry is also my skin allergies to the sticky pads as I had Urticaria for 5 weeks after my ablation, hence my relative silence on the Forum.

Pete

1 like
Reply

I'm sure there have been posts on here about sticky pads which are less likely to cause a uricaria - try searching . . .

Reply

Very kind of you thanks for your comments.

Sadly they have tried numerous types with no luck. I have to be sprayed with Opsite and have intravenous anti histamine.

Even then I often get a reaction.

My consultant EP is very aware so will be taking every precaution tomorrow.

Pete

Reply

Pray you find relief soon.

1 like
Reply

I'm so sorry that you are having such a rotten time of it. I hope that Friday goes well.

1 like
Reply

This is not the best Pete, but events like this do help to pinpoint what's going on and let's hope you get something sorted and are much the better for it in the long term.

1 like
Reply

Hi I had adenosine twice most peculiar feeling. It proven my heart re booted in AF

1 like
Reply

Yes they told me it would be a peculiar feeling.

Like us all I am used to peculiar feelings. However I am trying not to dwell on it.

"Che Sera Sera........."

Pete

Reply

Well I survived two so go with the flow your in good hands I'm sure

1 like
Reply

Sorry you are having a tough time. I hope they sort things for you Friday and you can get back to a better stable state of health. Best wishes.

1 like
Reply

So sorry Pete, we so hoped your troubles were over, good wishes for the procedure. 💜

1 like
Reply

My sympathies Pete. I had similar a few weeks ago and had to cancel my holiday. Couldnt get the rate down and eventually went into very fast AF ..240 +.....taken to A & E and cardioverted later in the day. Still getting short bouts of tachycardia .

I've had Adenosine in the dim and distant past but it had no effect on me. ( surprise surprise )

Do hope you get sorted soon.

Sandra

1 like
Reply

Best wishes for Friday, Pete. I hope you get some relief.

1 like
Reply

Hi pottypete1, I can't add anything much to what others have said, just wanted to wish you all the best for Friday and hope the docs get to the bottom of what the problem is.

1 like
Reply

I have got everything crossed for Friday. X

1 like
Reply

Hope all goes well for you Pete

1 like
Reply

Hope it goes well for you Pete, it's good that you are getting the help you need to get it sorted.....best wishes, John

1 like
Reply

Good morning Pete. I know how you feel. I've had post ablation tachycardia now for 28 days straight. Going for DCCV this morning. Fingers crossed. Hope you get sorted soon.

1 like
Reply

My thoughts are with you I hope they manage to revert you to A stable NSR.

Pete

Reply

Thanks Pete. seems to have worked so far but one never knows. Only tome will tell.

Tim

1 like
Reply

Really feel for you Pete, you've certainly been through the mill with your heart. Hope all goes well this Friday.

Jean

1 like
Reply

Hi Pete, sorry to hear about your problems - lets hope they sort it out on Friday. I had three successive doses of Adenosine administered by IV in April but that was to diagnose my WPW Syndrome. I think they use completely different doses for what you are going to have so can't really comment, There's certainly not a lot of information on Adenosine out there that the layman can understand! Hope it works for you.

1 like
Reply

Good luck to you, sir. I will send a message to the man upstairs on your behalf.

1 like
Reply

Thank you everyone for all your kind positive words and support it is very much appreciated.

The forum at its best

Pete

Reply

You may also like...